Georgia, 2006

Damaging Wind in Georgia, September 1, 2006

September 1, 2006 · NWS JAX · 1 event in 1 county or zone

Trees were blown down in Raybon from thunderstorm wind gusts.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

Trees were blown down in Raybon from thunderstorm wind gusts.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Sep 1, 7:55 PM EST, 5 minutes earlier.

Area forecast discussion, Sep 1, 7:55 PM EST, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
855 PM EDT FRI SEP 1 2006

.UPDATE...THUNDERSTORMS FIRING UP ALONG OUTFLOW BOUNDARY ACROSS
INLAND SE GA. STORMS ARE STRONGEST WHERE THE EAST COAST SEABREEZE
IS MERGING WITH THE OUTFLOW...ACROSS WAYNE AND BRANTLEY COUNTIES. IN
ADDITION...MID LEVEL IMPULSES ARE ADVANCING FROM THE SW OUT AHEAD OF
UPPER TROUGH HELPING TO ENHANCE THE STORMS. THE STORMS ACROSS WAYNE
AND BRANTLEY HAVE BECOME SEVERE WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN CONCERNS.

WITH LOSS OF DAYTIME HEATING...EXPECT BOTH THE BOUNDARIES AND THE
STORMS TO GRADUALLY WEAKEN DURING THE COURSE OF THE EVE.

HOWEVER...HAVE RAISED POPS TO 40 PCT ACROSS INLAND SE GA UNTIL
AROUND 03Z TO ACCOUNT FOR ONGOING CONVECTION. ELSEWHERE... POPS
WILL BE KEPT AT 20 TO 30 PCT FOR THE REMAINDER OF THE EVE. POPS
EVERYWHERE WILL BE DROPPED AFTER 06Z.

WILL SEE PATCHY LATE NIGHT FOG...WITH LOCALLY DENSE FOG POSSIBLE
ACROSS SOME SPOTS ACROSS INLAND SE GA FROM THIS EVENINGS PCP.

&&

.MARINE...WINDS CURRENTLY SE 10 KNOTS AT GRAYS REEF...WITH SUSTAINED
WINDS OUT OF THE SOUTH NEAR 15 KNOTS BOTH AT THE ST AUGUSTINE PIER
AND THE BUOY OFFSHORE ST AUGUSTINE. THE NAM HAS A GOOD HANDLE ON
THE WINDS AND HAVE INCREASED THEM TO A SUSTAINED 15 KNOTS OFF THE
NE FL COAST THE REMAINDER OF THE EVE...THEN WILL GRADUALLY DECREASE
AND VEER TO TO THE SW AFTER 06Z.

&&

.AVIATION...WILL MAINTAIN VFR CONDITIONS WITH IFR/MFR CONDITIONS
POSSIBLY SETTING UP AFTER MIDNIGHT DUE TO AREAS OF FOG DEVELOPMENT.
THERE SHOULD BE ENOUGH WINDS IN THE BOUNDARY LAYER TO PRECLUDE
DENSE FOG...THUS WILL CAP VISIBILITIES AT 2 NM.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
MARINE...NONE.

&&

PP/SEC/PK
Hazardous weather outlook, Sep 1, 4:21 AM EST, 15 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
521 AM EDT FRI SEP 1 2006

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-021000-
HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-
ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-
JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-
INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-
COASTAL CAMDEN-
521 AM EDT FRI SEP 1 2006

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

A FEW STRONG STORMS ARE POSSIBLE THIS AFTERNOON SOUTH OF A LINE
FROM ST AUGUSTINE TO OCALA. STRONG WINDS AND INTENSE LIGHTNING ARE
THE MAIN THREATS.

ELSEWHERE...NO HAZARDOUS WEATHER IS ANTICIPATED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

CAMP

In the hours before

Special weather statement, Sep 1, 6:56 PM EST, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
756 PM EDT FRI SEP 1 2006

GAZ136-151-152-020045-
BRANTLEY-PIERCE-WAYNE-
756 PM EDT FRI SEP 1 2006

...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR NORTHERN
BRANTLEY...PIERCE AND WAYNE COUNTIES FOR STRONG WINDS...SMALL HAIL
AND EXCESSIVE LIGHTNING VALID UNTIL 845 PM EDT...

AT 756 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS 5 MILES NORTHWEST OF HORTENSE...OR 7 MILES EAST OF
PATTERSON...MOVING EAST AT 5 MPH. THESE STRONG THUNDERSTORMS WILL
AFFECT AREAS AROUND SCREVEN...HORTENSE...BROADHURST...GARDI AND
MOUNT PLEASANT THROUGH 845 PM EDT. HAIL UP TO ONE HALF INCH IN
DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45
TO 50 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.

REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE DIRECTLY AT 1-800-499-1594.

CARROLL

The radar

The Jacksonville radar (KJAX), 91 km away, was scanning. The volume nearest the first event began at 00:57 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Brantley

When
September 1, 8:00 PM EST
Where
Brantley County, Raybon
Measured
50 kt (58 mph) estimated gust
Reported by
EMERGENCY MANAGER
Coordinates
31.267, -81.967

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Georgia in 2006Every state in 2006This day in weather historyWarnings in Georgia, September 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5531792.